Wisconsin, 2014Cold in Wisconsin, February 5, 2014
February 5, 2014 · NWS MKX · 1 event in 1 county or zone
An elderly woman suffering from Dementia fell in her apartment with the heat turned off on February 5th, and died in the hospital on February 6th from complications of hypothermia.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An elderly woman suffering from Dementia fell in her apartment with the heat turned off on February 5th, and died in the hospital on February 6th from complications of hypothermia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Feb 5, 3:30 AM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Feb 5, 3:30 AM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 AM CST WED FEB 5 2014
.TODAY AND TONIGHT...FORECAST CONFIDENCE - MEDIUM.
COMBINATION OF SYNOPTIC FORCING ASSOCIATED WITH LEFT EXIT REGION OF
UPPER JET AND MESOSCALE FORCING FROM LAKE ENHANCEMENT HAS PRODUCED 1
TO 3 INCH SNOWFALL SO FAR ACROSS EASTERN RACINE AND KENOSHA
COUNTIES. DRIER AIR FARTHER NORTH SLOWED DOWN -SN DEVELOPMENT DURING
THE EVENING AND HAS ALSO KEPT SNOW RATES FAIRLY LIGHT. KMKE HAS
RECEIVED AROUND ONE HALF INCH SO FAR WITH SEVERAL TENTHS HERE ON THE
WAUKESHA/JEFFERSON COUNTY LINE. STRONGEST SYNOPTIC SCALE FORCING
OVER THE AREA MOVES OFF TO THE EAST SHORTLY AFTER 12Z. IMPRESSIVE
ONSHORE FLOW CONTINUES DURING THIS TIME AS WELL WITH DELTA-T
INCREASING TO AROUND 14 DEGREES AND STRONG LOCALIZED OMEGA DUE TO
CONVERGENCE AT THE SHORE. SEEING SOME INCREASE IN REFLECTIVITY OVER
SOUTHEAST WI INTO NORTHEAST IL AND OVER LAKE MI SO WL CONTINUE
WINTER WX ADVY FROM MILWAUKEE SOUTHWARD FOR NOW. STILL MAY GET 5 OR
6 INCHES ALONG THE LAKESHORE IN KENOSHA COUNTY. FINGER WILL BE ON
THE TRIGGER HOWEVER TO DROP MILWAUKEE COUNTY IF SNOW RATES DO NOT
INCREASE IN NEXT 2-4 HOURS.
LINGERING LOW TO MID LEVEL RH THIS AFTERNOON INTO TONIGHT ASSOCIATED
WITH UPSTREAM WEAKER SHORT WAVE MOVING EWD THROUGH THE NORTHERN
PLAINS AND WI. THIS LINGERING RH MAY HOLD UP TEMPS IN SOME AREAS
ENOUGH TO HOLD OFF ON WIND CHILL ADVISORY IN EASTERN AREAS. WESTERN
AREAS LOOK TO CLEAR OFF LATER TONIGHT WITH OVERNIGHT LOWS DIPPING TO
BETWEEN 6 AND 12 BELOW. WEST WINDS TO REMAIN ABOVE 4 KNOTS. MORE
CONFIDENCE IN WESTERN AREAS REACHING WIND CHILLS OF 20 BELOW SO WL
POST WIND CHILL ADVY FOR THIS AREA FOR LATE TNGT INTO THU MRNG.
.THURSDAY AND FRIDAY...FORECAST CONFIDENCE...HIGH
STRONG SURFACE HIGH PRESSURE WILL SLOWLY SLIDE BY TO THE SOUTH
THURSDAY AND FRIDAY. THIS WILL BRING DRY WEATHER AND LESS
CLOUDS...BUT AT THE COST OF COLDER TEMPS. HIGHS WILL STRUGGLE
INTO THE SINGLE DIGITS THURSDAY...ONLY RECOVERING TO THE TEENS ON
FRIDAY. LOWS WILL LIKELY BE BELOW ZERO AGAIN THURSDAY NIGHT AND
FRIDAY NIGHT.
.SATURDAY THROUGH TUESDAY...FORECAST CONFIDENCE...MEDIUM
MODELS HAVE TRENDED A BIT WETTER FOR SATURDAY/SATURDAY
NIGHT...BRINGING A SHORTWAVE AND SOME LIGHT SNOW THROUGH THE AREA.
RAISED POPS A BIT TO ACCOUNT FOR THIS TREND.
SHOULD BE DRY THEN SUNDAY THROUGH TUESDAY BASED ON LATEST
MODELS...AS HIGH PRESSURE SLOWLY MOVES THROUGH THE REGION.
UNFORTUNATELY...LOOKS LIKE MORE NORTHWEST FLOW THROUGH THIS
PERIOD...RESULTING IN CONTINUED BELOW NORMAL TEMPS. THE GFS AND
ECMWF DIFFER QUITE A BIT WITH TEMPS BY THE END OF THIS
PERIOD...BUT EITHER WAY IT LOOKS LIKE WELL BELOW NORMAL TEMPS
WILL CONTINUE UNDER NORTHWEST FLOW.
&&
.AVIATION/12Z TAFS/...
IFR CIGS AND VSBYS WILL BE OCCASIONALLY LOWER AT KENW AND KMKE DUE
TO LAKE ENHANCEMENT THROUGH THE EARLY MORNING BEFORE SYNOPTIC AND
MESOSCALE FORCING DIMINISH. EXPECT VFR CIGS TO RETURN LATE IN THE
MORNING AND AFTN.
&&
.MARINE...
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL LATE AFTERNOON. TIGHT
PRESSURE GRADIENT ASSOCIATED WITH LOW PRESSURE PASSING WELL TO THE
SOUTH OF THE GREAT LAKES WILL LOOSEN DURING THE AFTERNOON ALLOWING
WIND GUSTS TO SUBSIDE. BLUSTERY NORTHEAST WINDS WILL TURN TO THE
NORTH LATER THIS MORNING AND AFTERNOON AND SUBSIDE. WIDESPREAD ICE
HAD BEEN COVERING THE NEARSHORE AREA PRIOR TO STRONG ONSHORE WINDS.
WILL CONTINUE IN THIS SCENARIO FOR NOW UNTIL VISIBLE IMAGERY CAN
CONFIRM AMOUNT OF ICE BREAKUP. HENCE WAVE HEIGHTS WILL REMAIN
MINIMAL DUE TO ICE WITH LOW THREAT FOR FREEZING SPRAY.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY FROM 3 AM TO 10 AM CST THURSDAY FOR WIZ056-
062-063-067>069.
WINTER WEATHER ADVISORY UNTIL 9 AM CST THIS MORNING FOR WIZ066.
WINTER WEATHER ADVISORY UNTIL 11 AM CST THIS MORNING FOR WIZ071-
072.
LM...SMALL CRAFT ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR
LMZ643>646.
&&
TODAY/TONIGHT AND AVIATION/MARINE...MBK
THURSDAY THROUGH TUESDAY...DDVHazardous weather outlook, Feb 5, 4:13 AM CST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
413 AM CST WED FEB 5 2014
WIZ046-047-051-052-056>060-062>072-061015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
413 AM CST WED FEB 5 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
LIGHT SNOW WILL AFFECT MUCH OF SOUTHERN WISCONSIN THROUGH THE
EARLY MORNING BEFORE DIMINISHING FROM WEST TO EAST. SNOWFALL
AMOUNTS WILL RANGE FROM A TRACE AROUND FOND DU LAC AND THE
WISCONSIN DELLS TO 1 TO 2 INCHES TOWARD THE ILLINOIS BORDER.
LAKE EFFECT SNOW WILL RESULT IN MODERATE TO BRIEFLY HEAVY SNOW AT
TIMES FROM MILWAUKEE SOUTH TO RACINE AND KENOSHA. 3 TO 6 INCHES
IS EXPECTED IN EASTERN RACINE AND KENOSHA COUNTIES...WITH 2 TO 4
INCHES POSSIBLE IN SOUTHEAST MILWAUKEE COUNTY. SOME BLOWING SNOW
IS ALSO EXPECTED IN THESE AREAS THIS MORNING...DUE TO GUSTY
NORTHEAST TO NORTH WINDS.
A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR MILWAUKEE...RACINE
AND KENOSHA COUNTIES THIS MORNING.
WIND CHILLS ARE EXPECTED TO DIP TO BETWEEN 20 AND 30 BELOW ZERO
LATE TONIGHT OVER A PORTION OF SOUTH CENTRAL WISCONSIN. A WIND
CHILL ADVISORY GOES INTO EFFECT AFTER MIDNIGHT ALONG AND WEST OF A
LINE FROM BARABOO TO MADISON TO BELOIT.
THE WIND CHILL ADVISORY MAY NEED TO BE EXPANDED EASTWARD INTO
SOUTHEAST WISCONSIN AS WIND CHILLS MAY DIP TO AROUND 20 BELOW LATE
TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE WIND CHILL ADVISORY REMAINS IN EFFECT FOR A PORTION OF SOUTH
CENTRAL WISCONSIN UNTIL LATE THURSDAY MORNING.
WIND CHILLS ARE EXPECTED TO REACH 20 TO 30 BELOW ZERO AGAIN LATE
THURSDAY NIGHT...AS VERY COLD AIR REMAINS ANCHORED OVER THE AREA.
WIND CHILL ADVISORIES WILL LIKELY BE NEEDED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...SNOWFALL REPORTS
WILL BE APPRECIATED.
LMZ643>646-061015-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
413 AM CST WED FEB 5 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A SMALL CRAFT ADVISORY REMAINS IN EFFECT TODAY. BLUSTERY NORTHEAST
WINDS WILL GUST UP TO 30 KNOTS THIS MORNING. THE WINDS WILL
DIMINISH AND BACK TO THE NORTH TO NORTHWEST THIS AFTERNOON.
WIDESPREAD ICE IN THE NEARSHORE WATERS WILL LIMIT WAVE ACTION AND
THE FREEZING SPRAY THREAT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
WWW.WEATHER.GOV/MKX
MBK
In the hours before
Local storm report, Feb 5, 1:59 AM CST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
159 AM CST WED FEB 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 AM SNOW KENOSHA 42.58N 87.82W
02/05/2014 E2.5 INCH KENOSHA WI PUBLIC
RELAYED VIA SOCIAL MEDIA.
&&
MBKLocal storm report, Feb 5, 2:22 AM CST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
222 AM CST WED FEB 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM SNOW PLEASANT PRAIRIE 42.55N 87.93W
02/05/2014 M3.0 INCH KENOSHA WI TRAINED SPOTTER
RELAYED VIA SOCIAL MEDIA. DRIFTING SNOW.
&&
MBKLocal storm report, Feb 5, 3:02 AM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
302 AM CST WED FEB 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 AM SNOW BURLINGTON 42.68N 88.28W
02/05/2014 M1.0 INCH RACINE WI PUBLIC
RELAYED VIA SOCIAL MEDIA.
&&
MBKCold/Wind Chill, Milwaukee
- When
- February 5, 5:00 AM CST to 7:00 PM CST
- Where
- Milwaukee forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- County Official
- Coordinates
- 43.022, -87.929 (the zone’s center; the record gives no point)
An elderly woman suffering from Dementia fell in her apartment with the heat turned off on February 5th. She was found that same day and taken to the hospital. The Milwaukee County Medical Examiner's office reported she died in the hospital of complications from hypothermia on February 6th. Outside air temperatures ranged from the teens to lower 20s Fahrenheit.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Avalanche in Utah, February 5 to 10, 20142 deaths · $40,000 · 8 events
- Flash Flood and Winter Storm in California, February 5 to 10, 20141 death · $700,000 · 6 events
- Cold in Minnesota, February 5 to 7, 20141 death · 1 event
- Heavy Snow in Vermont, February 5, 2014$170,000 · 16 events
- Heavy Snow and Winter Weather in New York, February 5, 2014$55,000 · 9 events
- Winter Storm and Heavy Snow in New York, February 5, 201427 events
- Winter Weather in Texas, February 5 to 6, 201420 events
- Winter Storm in New York, February 5, 201418 events
- Heavy Snow in Massachusetts, February 5, 201418 events
- Heavy Snow in Maine, February 5, 201417 events
- Flood and Heavy Rain in California, February 5 to 8, 201415 events
- Heavy Snow in New Hampshire, February 5, 201412 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 492999.